On Betti numbers of flag complexes with forbidden induced subgraphs

Karim Adiprasito, Eran Nevo, Martin Tancer

Research output: Contribution to journalArticlepeer-review

Abstract

We analyse the asymptotic extremal growth rate of the Betti numbers of clique complexes of graphs on n vertices not containing a fixed forbidden induced subgraph H. In particular, we prove a theorem of the alternative: for any H the growth rate achieves exactly one of five possible exponentials, that is, independent of the field of coefficients, the nth root of the maximal total Betti number over n-vertex graphs with no induced copy of H has a limit, as n tends to infinity, and, ranging over all H, exactly five different limits are attained. For the interesting case where H is the 4-cycle, the above limit is 1, and we prove a superpolynomial upper bound.

Original languageEnglish
Pages (from-to)567-600
Number of pages34
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume168
Issue number3
DOIs
StatePublished - 1 Jan 2020
Externally publishedYes

Keywords

  • 2010 Mathematics Subject Classification: 05C35 05E45 57M15

ASJC Scopus subject areas

  • Mathematics (all)

Fingerprint

Dive into the research topics of 'On Betti numbers of flag complexes with forbidden induced subgraphs'. Together they form a unique fingerprint.

Cite this